Ask a doctor

Wrinkles Are Worse After Botox Treatment?

botox injection under my right eye for a minor wrinkle, after the first injection I still had the under eye wrinkle, so 2 weeks later he injected more but as soon as he did the original wrinkle doubled in size, he told me to leave it 2 weeks and will review the area, 2 weeks passed and he agreed the wrinkle was worse so injected more botox in the area, and it's made my whole right eye horrible. I have so many more wrinkles in that area now and a bag I never had! Will it get better please help!

Doctor Answers (5)

Botox overdosing can cause problems

+1

My guess is that you received an excessive dose of Botox around your eyes, which caused sufficient muscle weakness to create a loose and wrinkled skin appearance. Avoid this type of treatment in the future. Perhaps concentrate Botox treatments on your crow's feet and lateral brow area next time.


Seattle Plastic Surgeon
4.5 out of 5 stars 33 reviews

Wrinkles worse after Botox treatment?

+1

I'm very sorry to hear you are not satisfied with the result of your Botox treatment. In general, the side effects associate with Botox injections are:

1) Minor swelling
2) Bruising
3) Redness
4) Tenderness around the injection site

The undereye bag you are experiencing is likely due to swelling. Botox is not known to make a wrinkle worse. Swelling may also be responsible for the wrinkle becoming larger. It is possible you just are not responding to the product and the side effects are a result of the injections themselves. I would leave it alone for a few weeks and let the area calm down. You may then want to try Dysport. It is very similar to Botox, and may be used in place of Botox if the patient is not getting the desired result. Please follow up with your physician and see what he or she recommends. I hope this helps, and good luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Botox and wrinkles

+1

Sometimes with Botox treatment, over animation can show up as wrinkling of tissue that may not have been treated by the Botox. WIthout an exam I can not  tell.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

You might also like...

Botox causing excessive wrinkles

+1

It will get better, but it sounds like your injector may have injected too much product into your obicularis causing excessive relaxation and the unwanted wrinkles and "bag." When your Botox wears off, you'll feel better about the area and be sure and discuss this next time.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Botox "induced" lower lid bags

+1

Most likely your physician has caused relaxation of the obicularis oris muscle under your eye.  In trying to treat the wrinkles, he relaxed the muscle that was also helping to support (hold in) you lower lid fat pads.  They are now "bulging" more than before.  This risk should have been explained to you before the initial treatment was done.

 

The effect is not perminant and will improve when your botox effect wears off (4 months).

 

Next time, you should see a PS who has extensive botox experience and understands the artistry of botox use.  In addition, there are many other options for lower lid wrinkles including fillers, selphyl, RF treatments and surgery.

 

I hope this is reassuring and helpful.  All the Best, Dr. S. Barr, MD, FRCSC. 

Scott Barr, MD
Sudbury Plastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.